Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 15, 2017, 9:43 AM CDT for Vernon County, Missouri. It took effect at Oct 15, 2017, 4:09 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2017, 9:43 AM CDT (14:43 UTC)
- In effect from
- Oct 15, 2017, 4:09 PM CDT
- Expired
- Oct 19, 2017, 7:27 AM CDT
- In force
- 4 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.64 ft at Oct 16, 2017, 11:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042
WGUS43 KSGF 151443
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
943 AM CDT Sun Oct 15 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...Missouri...
Marmaton River at Fort Scott affecting Bourbon County.
Marmaton River near Nevada affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-160243-
/O.NEW.KSGF.FL.W.0078.171015T2342Z-171017T0027Z/
/FSKK1.1.ER.171015T2342Z.171016T0000Z.171016T0027Z.NO/
943 AM CDT Sun Oct 15 2017
The National Weather Service in Springfield has issued a
* From this evening...until further notice.
...For the Marmaton River at Fort Scott...
* Flood stage is 38.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening. The river
will fall below flood stage by this by 9 pm.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along
Mill Creek north of town due to backwater effects of the Marmaton
River. Flood waters also begin to spill across the field by the Red
Barn Restaurant, on the north side of town, at the new Highway 69
Bridge.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Fort Scott 38 33.0 Sun 09 AM 32.8 15.3 9.3
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$
MOC217-160242-
/O.NEW.KSGF.FL.W.0079.171015T2154Z-171019T1227Z/
/NVDM7.1.ER.171015T2154Z.171016T1800Z.171018T1227Z.NO/
943 AM CDT Sun Oct 15 2017
The National Weather Service in Springfield has issued a
* From this afternoon...until further notice.
...For the Marmaton River near Nevada...
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and crest near 24.8 feet by tomorrow
afternoon. The river will fall below flood stage by Wednesday
morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 14.0 Sun 09 AM 24.7 23.9 20.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$7 follow-up statements
079
WGUS83 KSGF 151854
FLSSGF
Flood Statement
National Weather Service Springfield MO
154 PM CDT Sun Oct 15 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Marmaton River at Fort Scott affecting Bourbon County
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-160954-
/O.EXT.KSGF.FL.W.0078.171016T0447Z-171017T0622Z/
/FSKK1.1.ER.171016T0447Z.171016T0600Z.171016T0622Z.NO/
154 PM CDT Sun Oct 15 2017
...For the Marmaton River at Fort Scott...
* At 1:31 PM Sunday The stage was 34.9 feet.
* Flood stage is 38.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 38.1 feet by around midnight. The river will fall below
flood stage by around midnight.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along
Mill Creek north of town due to backwater effects of the Marmaton
River. Flood waters also begin to spill across the field by the Red
Barn Restaurant, on the north side of town, at the new Highway 69
Bridge.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Fort Scott 38 34.9 Sun 02 PM 36.5 19.2 9.8
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$
MOC217-160954-
/O.EXT.KSGF.FL.W.0079.171015T2109Z-171019T1227Z/
/NVDM7.1.ER.171015T2109Z.171016T1800Z.171018T1227Z.NO/
154 PM CDT Sun Oct 15 2017
...For the Marmaton River near Nevada...
* At 1:45 PM Sunday The stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 24.8 feet by tomorrow early afternoon.
The river will fall below flood stage by Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 18.8 Sun 02 PM 24.7 23.9 20.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$834
WGUS83 KSGF 152326
FLSSGF
Flood Statement
National Weather Service Springfield MO
626 PM CDT Sun Oct 15 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-161426-
/O.CON.KSGF.FL.W.0079.000000T0000Z-171019T1227Z/
/NVDM7.1.ER.171015T2155Z.171016T1800Z.171018T1227Z.NO/
626 PM CDT Sun Oct 15 2017
...For the The Marmaton River near Nevada...
* At 5:45 PM Sunday The stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by
tomorrow early afternoon. The river will fall below flood stage
Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 20.2 Sun 06 PM 24.7 23.9 20.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$206
WGUS83 KSGF 160131
FLSSGF
Flood Statement
National Weather Service Springfield MO
831 PM CDT Sun Oct 15 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-161631-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T0750Z/
/NVDM7.1.ER.171015T2155Z.171017T0000Z.171018T0750Z.NO/
831 PM CDT Sun Oct 15 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Sunday The stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by
tomorrow evening. The river will fall below flood stage early
Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 20.7 Sun 08 PM 23.5 19.1 9.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$270
WGUS83 KSGF 161238
FLSSGF
Flood Statement
National Weather Service Springfield MO
738 AM CDT Mon Oct 16 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-170338-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T1500Z/
/NVDM7.1.ER.171015T2155Z.171017T1200Z.171018T1500Z.NO/
738 AM CDT Mon Oct 16 2017
...For the Marmaton River near Nevada...
* At 6:45 AM Monday The stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
tomorrow morning. The river will fall below flood stage late
Wednesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 21.5 Mon 07 AM 22.8 20.8 11.6
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$838
WGUS83 KSGF 162321
FLSSGF
Flood Statement
National Weather Service Springfield MO
621 PM CDT Mon Oct 16 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-171421-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171018T1320Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171017T1320Z.NO/
621 PM CDT Mon Oct 16 2017
...For the Marmaton River near Nevada...
* At 5:45 PM Monday The stage was 21.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 21.4 Mon 06 PM 20.2 14.6 6.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$579
WGUS83 KSGF 171416
FLSSGF
Flood Statement
National Weather Service Springfield MO
916 AM CDT Tue Oct 17 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-180516-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T0600Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171018T0600Z.NO/
916 AM CDT Tue Oct 17 2017
...For the Marmaton River near Nevada...
* At 8:45 AM Tuesday The stage was 21.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
around midnight.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 21.4 Tue 09 AM 18.0 9.0 4.0
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$025
WGUS83 KSGF 180523
FLSSGF
Flood Statement
National Weather Service Springfield MO
1223 AM CDT Wed Oct 18 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-180553-
/O.CAN.KSGF.FL.W.0079.000000T0000Z-171019T0600Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171018T0330Z.NO/
1223 AM CDT Wed Oct 18 2017
The Flood Warning has been cancelled for The Marmaton River near
Nevada.
* At 11:45 PM Tuesday The stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 18.0 feet by later this morning
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 19.8 Wed 12 AM 18.0 9.9 4.3
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:55 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 15, 5:55 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Springfield MO 555 AM CDT Sun Oct 15 2017 .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Sun Oct 15 2017 A cold front was making its way through the forecast area early this morning accompanied by showers and a few thunderstorms and some gusty northwest winds. All short term models indicate front should clear the eastern Ozarks by, or shortly after 12Z this morning. Post frontal showers may persist through mid morning, especially over the eastern Ozarks. By this afternoon clouds will begin to clear from west to east as high pressure begins builds into the region. Breezy northwest winds will gradually taper off through the late afternoon hours. Cooler temperatures behind the front will result in afternoon highs just in the upper 50s to the mid 60s. This high will then be overhead tonight resulting in clear skies and light winds. Excellent radiational cooling expected and lows will likely drop into the upper 30s to lower 40s. Not expecting any frost at this time, but day shift will have to watch to see of patchy frost may be needed. .LONG TERM...(Monday through Saturday) Issued at 300 AM CDT Sun Oct 15 2017 Northwesterly flow aloft will dominate the pattern from Monday into Wednesday, before pattern begins to transition to a more southwesterly flow as an upper ridge of high pressure builds northward across the eastern Conus Thursday through Saturday. High pressure at the surface will keep more fall like weather over the region to begin the week, with highs in the 60s to around 70 and lows in the upper 30s to lower 40s. Skies will be mainly clear through this period. A slow warming trend is then expected from Wednesday through Saturday as highs rebound back into the upper 70s to around 80 by late in the week and the beginning of the weekend. No appreciable rain chances are expected during this period. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 551 AM CDT Sun Oct 15 2017 Rain will end early this morning across southern Missouri. We will see lingering MVFR ceilings at Springfield and Branson for a few hours, however VFR is expected to return by later this morning. Surface winds will remain brisk and gusty out of the northwest today with gusts over 20 knots. Winds will then quickly diminish this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann
Hazardous weather outlook, Oct 15, 4:40 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 440 AM CDT Sun Oct 15 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 440 AM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Non thunderstorm wind risk. DISCUSSION... Northwest wind gusts up to 35 mph are also expected early this morning in the wake of the cold front. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Oct 14, 7:58 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 47 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | SGF | Benton, Morgan, St. Clair | 53 min |
| Oct 14, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| Oct 14, 10:40 PM CDT | Special Weather Statement | SGF | Jasper | 35 min |
| Oct 14, 10:44 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 31 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.